MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in a shunt in a mildly tortuous and mildly calcified vessel in the forearm.An sv/4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation; however, during the first inflation at 6 atmospheres for 30 seconds, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient injuries reported and the patient was in condition good post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: sv/4.0-4/4t/90 was received for analysis.A visual examination identified inflation media within the balloon which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be exiting from the tip of the device.An examination of the balloon material and markerbands identified no issues.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks to the shaft of the device.A leak test identified liquid exiting the tip of the device which is an indication of a breach between the guidewire lumen and the inflation lumen.It is not possible to identify the exact location of the lumen breach.This type of damage is consistent with excessive force being applied when loading the device on to the guidewire.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17857910
Report Number2124215-2023-53894
Device Sequence Number5930041
Product Code LIT
UDI-Device Identifier08714729181798
UDI-Public08714729181798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0031851884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown